Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 16, 2022, 3:03 AM CDT for Pawnee County, Oklahoma. It took effect at Mar 16, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2022, 3:03 AM CDT (08:03 UTC)
- In effect from
- Mar 16, 2022, 12:00 PM CDT
- Expired
- Mar 16, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692 WWUS84 KTSA 160803 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 303 AM CDT Wed Mar 16 2022 OKZ054-059-170000- /O.NEW.KTSA.FW.W.0005.220316T1700Z-220317T0000Z/ Osage-Pawnee- 303 AM CDT Wed Mar 16 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...Southerly winds gusting in the 20 to 30 mph range. * HUMIDITY...Afternoon RH values falling into the 20 to 25 percent range. * TEMPERATURE...Unseasonably warm conditions with high temperatures in the upper 70s approaching 80 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 16, 2:56 AM CDT, 7 minutes earlier.
Area forecast discussion, Mar 16, 2:56 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
256 AM CDT Wed Mar 16 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 256 AM CDT Wed Mar 16 2022
Some patchy fog will remain possible across portions of SE OK and
the Arkansas River valley this morning. Any fog that develops should
quickly burn off shortly after sunrise.
Focus shifts to this afternoon as fire weather again becomes a
significant concern. Unseasonably warm conditions are expected
with gusty south winds at 20 to 30 mph west of Highway 75.
Afternoon RH values are also expected to fall to around 25 percent
across portions of Osage and Pawnee counties. Although forecast
criteria may be somewhat marginal, a Red Flag warning will be
issued for those two counties given the very dry fuels available
due to the minimal rainfall over the past few months. Any fires
that develop will likely spread rapidly given the conditions
described above.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 256 AM CDT Wed Mar 16 2022
After relatively mild conditions tonight, temperatures are
expected to climb back into the upper 70s in most areas even with
the increasing cloud cover. As mentioned in previous discussions
a vigorous upper level low, moving out of the Four Corners region,
will approach the region Thursday afternoon. Showers and thunderstorms
are expected to quickly develop west of the area by late afternoon,
spreading into eastern Oklahoma by early evening. Although latest CAM
solutions have varying degrees of surface based instability, a few
strong to severe storms will be possible across far southeast Oklahoma
during this time period given the moderate deep layer shear anticipated.
Cold temperatures aloft (-19 deg C at 500 mb) will mainly support
a large hail threat and to a lesser extent damaging winds. Lingering
areas of rain with an few embedded thunderstorms will be possible
Friday morning before system shifts east during the afternoon.
Widespread rainfall totals around one half inch is expected across
most of eastern Oklahoma and northwest Oklahoma with locally
higher amounts around an inch.
After a brief cool down on Friday, warming trend develops over
the weekend ahead of another strong upper level storm system,
which will impact the region Monday into Tuesday. Obviously this
far into the extended periods there still remain some uncertainties
regarding evolution/speed of upper low. ECMWF is still slower
compared to the slightly more progressive GFS and generally went
with the NBM guidance for now. Still the potential for an axis of
heavy rainfall to set up across portions of SE OK/NW AR during
this time. QPF amounts will likely continue to be refined into the
weekend as system gets closer.
&&
.AVIATION...
(06Z TAFS)
Issued at 1127 PM CDT Tue Mar 15 2022
VFR conditions should prevail at all terminals except FSM, where
visibility reductions in fog remain likely for early Wednesday
morning. Periods of IFR visibilities will be possible at
FSM/XNA/ROG, with the lowest visibilities likely at FSM. Winds
will pick up areawide from the south toward midday, with gusts in
the 20 to 25 kt range at the NE OK terminals. Expect mainly high
clouds late in the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 52 78 41 / 0 0 40 100
FSM 77 48 78 47 / 0 0 10 90
MLC 74 52 77 42 / 0 0 30 90
BVO 79 49 77 38 / 0 0 40 100
FYV 75 48 77 41 / 0 0 10 100
BYV 74 50 75 44 / 0 0 10 100
MKO 75 50 76 40 / 0 0 30 100
MIO 75 51 76 40 / 0 0 20 100
F10 77 52 77 41 / 0 0 40 90
HHW 74 48 76 44 / 0 0 30 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 7 PM CDT this evening for
OKZ054-059.
AR...None.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...22Hazardous weather outlook, Mar 15, 4:49 PM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 449 PM CDT Tue Mar 15 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 449 PM CDT Tue Mar 15 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. POOR VISIBILITY. RISK...Limited to locally Elevated. AREA...South of I-44...especially lower Arkansas River and Red River Valleys. ONSET...After midnight. DISCUSSION... Clearing skies and relatively moist conditions in the low levels will allow for fog development across far eastern Oklahoma into western Arkansas. The fog may become dense in the lower Arkansas River and Red River Valleys after midnight tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Dense Fog and then Very High Fire Weather Potential. THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY...Very High Fire Weather and High Wind Potential. MONDAY...Thunderstorm and Heavy Rain Potential. EXTENDED DISCUSSION... Areas of dense fog are likely to persist into Wednesday morning in the lower Arkansas River and Red River Valleys. Once the fog burns off, warm and windy conditions will elevate fire weather concerns during the afternoon, especially west of highway 75. Isolated thunderstorms will be possible with the next storm system to affect the region late Thursday into Friday. Severe weather is not expected. Warm and windy conditions return again for the latter part of the weekend ahead of another storm system, elevating fire weather concerns. A storm system will bring thunderstorms and locally heavy rainfall by Monday night. Some flooding is possible. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 6:27 AM CDT | Dense Fog Advisory | TSA | 4 hr |
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.